Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

December 18, 2021Bleckley County, Wilkinson County, Georgia

NWS Atlanta, GA issued this special weather statement at Dec 18, 2021, 9:04 PM EST for Bleckley County, Wilkinson County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2021, 9:04 PM EST (02:04 UTC)
Expired
Dec 18, 2021, 9:30 PM EST
In force
26 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

Counties Bleckley County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 19 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.1 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

641 
WWUS82 KFFC 190204
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
904 PM EST Sat Dec 18 2021
 
GAZ083-084-096-097-190230-
Wilkinson GA-Laurens GA-Bleckley GA-Twiggs GA-
904 PM EST Sat Dec 18 2021

...A strong thunderstorm will impact portions of northwestern
Laurens, southeastern Wilkinson, southeastern Twiggs and northeastern
Bleckley Counties through 930 PM EST...

At 903 PM EST, a strong thunderstorm was over Cary, or 10 miles north
of Cochran, moving northeast at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Dublin, Cochran, Jeffersonville, Irwinton, Dudley, Toomsboro,
Danville, Montrose, Allentown, Tarversville, Nicklesville, Royal,
District Path, Harlow, Goldsboro, Chappells Mill, Rebie and Cary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3257 8346 3289 8310 3251 8289 3245 8317
      3245 8318 3244 8319 3240 8337
TIME...MOT...LOC 0203Z 243DEG 30KT 3253 8333 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 18, 7:56 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Dec 18, 7:56 PM EST, 1 hour 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
756 PM EST Sat Dec 18 2021

...Updated for 00Z Aviation Discussion...

.PREV DISCUSSION... /Issued 254 PM EST Sat Dec 18 2021/

SHORT TERM /Tonight through Sunday Night/...

Current mosaic radar loop shows a line of showers and isolated
thunderstorms moving SE through the state. This is the first line
that was originally associated with the wave that moved NE out of
the Gulf last night. The main frontal boundary is still back
across the Mid MS river valley and is expected to move into NW GA
around Midnight. This front weakens substantially as it move east
so not expecting much from it. We will see some showers from the
front but it will mainly clear things out and cool things down
once it moves SE of the area Sun afternoon. Right now the main
issue is the gusty winds and isolated thunderstorms over North and
Central GA. Instability is fairly weak so not expecting any
severe storms but would not be surprised to see a few strong ones.
With the wave and the frontal boundary bringing precip to the
area we are looking at precip totals in the 0.25 to 1.25 inch
range through Sun evening.

The continued southerly flow will keep GA fairly warm tonight and
Sunday but things cool off fast once the front moves through.
Lows tonight will only get down into the 40s and 50s. Day time
highs Sunday will get up into the 60s and 70s across central GA
but only into the 50s across N GA. The colder airmass filters in
behind the front Sunday evening/night with lows in the 30s and
40s.

01

LONG TERM /Monday through Saturday/...

Fcst period starts dry under sfc ridge/hybrid wedge for Monday in
the wake of the short term cfp. This regime is short-lived as
moisture advection returns to the area off the northern Gulf and
an upper wave rather far south approaches from the west. Monday
night should have some shower chances increasing from the south
with possible onset upglide against the wedge, then some greater
coverage for Tuesday in the southern majority as the upper forcing
increasing and translated sfc low tracks closer. Guidance has a
bit more consensus on exit timing of the system Tuesday night,
though the Euro continues to still be more progressive than the
GFS. Wednesday thru Friday looks to stay dry under NW flow aloft,
then a possible weak disturbance could bring just a slight chance
of showers to the north Saturday but of course there is much
uncertainty that far out.

Max temps will be below climo for Mon given wedge and also Tue
with increased precip, then should moderate gradually warmer each
day after with near normal Wed and above normal the rest of the
week into the weekend.

Baker

&&

.AVIATION...
00Z Update...
Messy area of -SHRA with embedded TSRA extends from just south of
AHN to MCN to CSG. Have TEMPOs at MCN and CSG until 04z for TSRA
and IFR vsby. Another area of -SHRA is occurring across north GA,
so have -SHRA prevailing at all TAF sites through the overnight.
IFR cigs at ATL will give way to LIFR cigs by ~06z. Cigs should
gradually lift late Sunday morning/early afternoon, becoming MVFR
~16z and scattering out ~18z to ~20z. Winds will be light and SW
overnight, shifting to NW ~08z and staying there through Sunday at
8-12 kts with gusts up to ~20 kts.

//ATL Confidence...00Z Update...
High confidence on winds.
Medium confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          55  64  37  51 /  60  30  10   5
Atlanta         50  56  39  52 /  60  30   5   5
Blairsville     43  52  30  51 /  60  20   0   5
Cartersville    45  53  35  53 /  60  20   0   5
Columbus        56  63  41  57 /  60  30   0  10
Gainesville     52  60  36  50 /  60  30   5   5
Macon           59  65  41  56 /  70  40   5  10
Rome            46  54  33  56 /  60  20   0   5
Peachtree City  49  58  37  53 /  60  30   0   5
Vidalia         64  72  45  56 /  60  40  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Baker
AVIATION...Martin
Hazardous weather outlook, Dec 18, 2:55 PM EST, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
255 PM EST Sat Dec 18 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-192000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
255 PM EST Sat Dec 18 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are possible this afternoon
into tonight ahead of an approaching cold front. A few strong
storms could occur with gusty winds and any training of heavy
rainfall could have an isolated flash flooding threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Dec 18, 5:06 PM EST, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EST Sat Dec 18 2021

GAZ102-182230-
Stewart GA-
506 PM EST Sat Dec 18 2021

...A strong thunderstorm will impact portions of Stewart County
through 530 PM EST...

At 506 PM EST, a strong thunderstorm was over Sanford, or 10 miles
southwest of Lumpkin, moving northeast at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lumpkin, Richland, Troutman, Charles, Sanford, Westville, Brooklyn,
Louvale and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
      3195 8496 3198 8496 3198 8502 3197 8504
      3199 8504 3199 8507 3202 8505 3203 8506
      3222 8491 3222 8466 3194 8466 3192 8474
TIME...MOT...LOC 2206Z 228DEG 29KT 3199 8495

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 18, 5:31 PM EST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EST Sat Dec 18 2021

GAZ052-053-066-067-078-182300-
Harris GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-
531 PM EST Sat Dec 18 2021

...Strong thunderstorms will impact portions of western Meriwether,
Heard, Troup, Coweta and northern Harris Counties through 600 PM
EST...

At 528 PM EST, a line of strong thunderstorms was along a line
extending from Powers Crossroads to near West Point, and moving east
at 55 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Newnan, LaGrange, Hamilton, Franklin, Greenville, Tyrone, West Point,
Hogansville, Grantville, Pine Mountain, Luthersville, Centralhatchee,
Moreland, Sharpsburg, Turin, Lone Oak, East Newnan, Corinth, F.d.
Roosevelt State Park and Mountville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3340 8516 3345 8462 3273 8473 3275 8514
      3276 8514 3278 8512 3281 8517 3283 8517
      3285 8515 3286 8519 3303 8522
TIME...MOT...LOC 2228Z 262DEG 48KT 3331 8498 3287 8512

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 18, 5:38 PM EST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EST Sat Dec 18 2021

GAZ090-091-102-103-182315-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
538 PM EST Sat Dec 18 2021

...A strong thunderstorm will impact portions of southern Marion,
southeastern Chattahoochee, Stewart and Webster Counties through 615
PM EST...

At 537 PM EST, a strong thunderstorm was over Westville, or over
Lumpkin, moving northeast at 45 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lumpkin, Preston, Cusseta, Richland, Weston, Seminole, Charles,
Kimbrough, Westville, Jamestown/south Fort Benning, Brooklyn,
Renfroe, Draneville, Manta, Troutman, Omaha, Sanford, Church Hill,
Louvale and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3193 8468 3192 8469 3193 8480 3192 8491
      3195 8496 3198 8496 3198 8501 3197 8504
      3199 8504 3199 8507 3202 8505 3206 8506
      3209 8504 3211 8506 3222 8494 3222 8492
      3234 8482 3221 8443 3219 8442 3192 8461
TIME...MOT...LOC 2237Z 221DEG 39KT 3203 8480

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 18, 6:34 PM EST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
634 PM EST Sat Dec 18 2021

GAZ069>071-079>081-190000-
Lamar GA-Monroe GA-Taylor GA-Upson GA-Crawford GA-Talbot GA-
634 PM EST Sat Dec 18 2021

...Strong thunderstorms will impact portions of southern Monroe,
eastern Upson, Crawford, southeastern Talbot, Taylor and southern
Lamar Counties through 700 PM EST...

At 634 PM EST, a line of strong thunderstorms was along a line
extending from near Salem to near Howard, and moving northeast at 30
mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Thomaston, Butler, Roberta, Reynolds, Yatesville, Culloden, The Rock,
Lincoln Park, Russellville, Howard, Logtown, Salem, Prattsburg,
Horns, Wesley Church, Fickling Mill, Charing, Redbone Crossroads,
Brent and Musella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3248 8441 3248 8442 3250 8443 3252 8443
      3254 8445 3257 8445 3300 8427 3299 8379
      3287 8386 3285 8389 3282 8389 3253 8405
      3245 8441
TIME...MOT...LOC 2334Z 214DEG 28KT 3277 8413 3256 8443

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 18, 7:24 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EST Sat Dec 18 2021

GAZ059-060-071>073-082-190100-
Putnam GA-Monroe GA-Baldwin GA-Bibb GA-Jones GA-Jasper GA-
724 PM EST Sat Dec 18 2021

...A strong thunderstorm will impact portions of northern Baldwin,
northern Bibb, southwestern Putnam, southeastern Monroe, Jones and
southeastern Jasper Counties through 800 PM EST...

At 723 PM EST, a strong thunderstorm was near Dames Ferry, or 7 miles
west of Gray, moving northeast at 45 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Macon, Milledgeville, Gray, Payne, Payne City, Midway-Hardwick,
Meriwether, Postell, Bradley, Wayside, Allenwood, Resseaus
Crossroads, Round Oak, Plant Harlee Branch, Wesleyan, Arkwright,
Browns Crossing, Juliette, Ethridge and James.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3313 8312 3278 8373 3298 8392 3339 8360
      3321 8326 3320 8327 3319 8327 3319 8326
      3318 8321
TIME...MOT...LOC 0023Z 227DEG 39KT 3300 8366

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 18, 9:04 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
904 PM EST Sat Dec 18 2021

GAZ083-084-096-097-190230-
Wilkinson GA-Laurens GA-Bleckley GA-Twiggs GA-
904 PM EST Sat Dec 18 2021

...A strong thunderstorm will impact portions of northwestern
Laurens, southeastern Wilkinson, southeastern Twiggs and northeastern
Bleckley Counties through 930 PM EST...

At 903 PM EST, a strong thunderstorm was over Cary, or 10 miles north
of Cochran, moving northeast at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dublin, Cochran, Jeffersonville, Irwinton, Dudley, Toomsboro,
Danville, Montrose, Allentown, Tarversville, Nicklesville, Royal,
District Path, Harlow, Goldsboro, Chappells Mill, Rebie and Cary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3257 8346 3289 8310 3251 8289 3245 8317
      3245 8318 3244 8319 3240 8337
TIME...MOT...LOC 0203Z 243DEG 30KT 3253 8333

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 7:24 PM ESTSpecial Weather StatementFFCBaldwin, Bibb, Jones36 min
Dec 19, 3:18 AM ESTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler42 min
Dec 19, 3:56 AM ESTSpecial Weather StatementFFCMontgomery, Toombs49 min
Dec 19, 5:13 AM ESTRiver Flood WarningFFCJones4 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.